| Model Number |
SIG45AXT |
| Medical Device Problem Code |
Failure to Form Staple (2579)
| Health Effect - Clinical Code |
Tissue Breakdown (2681)
| Date of Event |
02/17/2026
Type of Reportable Event
Malfunction
Event or Problem Description
According to the reporter, during left lung s6 segmentectomy, pulmonary parenchyma resection, there were some areas where the staples had not been formed (this u-shaped staple is visible, but not yet formed).Specifically, of the 45mm length of suture, the front third (towards the base of the jaw) and the tip third were not stapled properly, with only the middle part stapled.The bronchial stump had been clamped in the middle, leaving only the middle thick, while the front and back were just thin lung parenchyma the staple could not be fired completely.
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Additional Manufacturer Narrative
D10 concomitant product: sigphandle, sig power sigphandle handle (serial#unknown); sigadaptshort, sig power sigadaptshort lin short adapt (serial#unknown); sigpshell, sig power sigpshell control shell (serial#unknown) additional information: b5, g3, h3, h6 correction: h8 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device was available for evaluation.Visual inspection noted that the reload was partially fired and the interlock was engaged.The sled and staples were visible at the 1cm cut line from the rear end.The jaw of the reload was open.Staple pushers were visible at the 1cm cut line.Damage to the cutting edge of the knife blade was observed.Functional testing noted that the reload was loaded into a representative handle.The interlock was overridden and the reload was applied to test media.All remaining staples were placed, and test media was transected.The reload interlock was tested and found to function properly.It was reported that there was issue with staple formation.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue may occur when the firing handle has not been completely cycled.When positioning the stapler on the application site, ensure that no obstructions, such as clips, are incorporated into the instrument jaws.Firing over an obstruction may result in incomplete cutting action or improperly formed staples.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.The instructions included with this device provide the following guidance: failure to completely fire the reload will result in an incomplete cut or incomplete staple formation, which may result in poor hemostasis or leakage.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
Event or Problem Description
According to the reporter, during left lung s6 segmentectomy, pulmonary parenchyma resection, there were some areas where the staples had not been formed (this u-shaped staple is visible, but not yet formed).Specifically, of the 45mm length of suture, the front third (towards the base of the jaw) and the tip third were not stapled properly, with only the middle part stapled.The bronchial stump had been clamped in the middle, leaving only the middle thick, while the front and back were just thin lung parenchyma the staple could not be fired completely.An additional resection was performed, and additional suture was sutured with a stylet.